MAUDE Adverse Event Report: BECKMAN COULTER COULTER ACT 5DIFF CP HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER COULTER ACT 5DIFF CP HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL
Model Number ACT 5DIFF CP 100-240V
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the traverse on the act 5 diff cp hematology analyzer was not reaching home.High unflagged platelet (plt) values and plt vote outs were also recovered for patient samples.Erroneous results generated from the analyzer, however, erroneous results reported out of the lab.There was no report of death, injury, or change to patient treatment as a result of this event.Instrument data of three (3) patient samples were provided for review.On (b)(6) 2021, patient 1 sample was run in cbc mode on the act 5 diff cp recovering high plt results of 724 x 103 cells/l with no plt specific instrument suspect messages.The patient¿s sample was rerun (x3) on the same day recovering lower plt results of 192, 123 and 105 x 103 cells/l respectively.The customer performed shutdown, startup and qc which recovered within the expected range.The patient¿s sample was reran recovering a plt result of 105 x 103 cells/l which was considered correct.On (b)(6) 2021, patient 2 and patient 3 samples were run on the act 5 diff cp instrument recovering results with plt vote outs, diff ¿r¿ flags, plt interpretation not possible, nrbc and plt aggregates instrument interpretive messages.
 
Additional Manufacturer Narrative
The field service engineer (fse) inspected the instrument but could not determine the cause of the high plt issue concluding the cause may be related to a transient event.The fse determined the cause of the diff ¿r¿ flags was due to reagent that was close to expiration.The customer performed shutdown, startup and qc which recovered within the expected range.Bec internal identifier (b)(4).

Brand Name
COULTER ACT 5DIFF CP HEMATOLOGY ANALYZER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
harry long
1000 lake hazeltine drive
m/s r590c
chaska, MN 55318
9523681224
MDR Report Key13006904
Report Number1061932-2021-00176
Device Sequence Number17503207
Product Code GKZ
UDI-Device Identifier15099590579005
UDI-Public(01)15099590579005(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K042173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACT 5DIFF CP 100-240V
Device Catalogue Number6605641
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown